Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 196, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 20, 2007, 8:17 PM CDT for Grayson County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2007, 8:17 PM CDT (01:17 UTC)
- Expired
- Jun 20, 2007, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:30 PM CDT | FLASH FLOOD | Denison, TX | HWY 69 EAST OF DENISON IS FLOODED AND TREACHEROUS TO DRIVE. RELAYED BY SHERMAN DPS. |
| Jun 20, 9:40 PM CDT | FLASH FLOOD | Denison, TX | DPS HAS CLOSED HWY 75 NORTHBOUND AT EXIT 72 NORTH OF DENISON. RELAYED BY KTEN-TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 210118
FFWFWD
TXC181-210430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1130 PM CDT
* AT 817 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. STORMS WERE
MOVING NORTH...BUT NEW DEVELOPMENT ON THE SOUTHERN FLANK IS MAKING
THE RAIN AREA REMAIN NEARLY STATIONARY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EISENHOWER
STATE PARK...HENDRIX...POTTSBORO AND DENISON
LAT...LON 3351 9676 3352 9637 3377 9638 3390 9658
3391 9678
$$4 follow-up statements
000
WGUS74 KFWD 210159
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT WED JUN 20 2007
TXC181-210430-
GRAYSON TX-
900 PM CDT WED JUN 20 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHEASTERN GRAYSON COUNTY...
AT 851 PM CDT HEAVY RAIN CONTINUES NORTH AND EAST OF KNOLLWOOD.
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER HIGHWAY 69 EAST
OF DENISON. THE STORMS APPEAR TO HAVE STOPPED BACK BUILDING TO THE
SOUTH AND WITH GOOD FORTUNE THE HEAVY RAIN WILL BE OVER IN NORTHERN
GRAYSON COUNTY BY 10 PM. RADAR INDICATES THAT THE RAIN AREA IS NOW
MOVING NORTH AT ABOUT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POTTSBORO...EISENHOWER STATE PARK AND HENDRIX. RADAR INDICATES THAT
THE MOST SIGNIFACANT RAIN AMOUNTS ARE LOCATED FROM KNOLLWOOD TO
POTTSBORO NORTHEAST TO THE COUNTY LINE EAST OF EISENHOWER STATE
PARK. IF YOU DRIVE IN THIS AREA...BE EXTREMELY CAUTIOUS BECAUSE CARS
CAN BE EASILY SWEPT AWAY BY WATER THAT DOES NOT LOOK DEEP OR SWIFT.
LAT...LON 3363 9675 3359 9661 3364 9638 3377 9638
3390 9658 3384 9672
$$000
WGUS74 KFWD 210306
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1004 PM CDT WED JUN 20 2007
TXC181-210430-
GRAYSON TX-
1004 PM CDT WED JUN 20 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHEASTERN GRAYSON COUNTY...
AT 1003 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HIGHWAY 75
CLOSED AT EXIT 72 NEAR DENISON DUE TO HIGH WATER. THE HEAVIEST RAIN
HAS EXITED THE COUNTY...BUT A FEW SHOWERS CONTINUE TO OCCUR. CURRENT
FLOODING WILL TAKE SOME TIME TO RECEDE...SO THE THREAT TO LIFE AND
PROPERTY IS NOT OVER YET. CONTINUE TO EXERCISE EXTREME CAUTION.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3363 9675 3359 9661 3364 9638 3377 9638
3390 9658 3384 9672
$$000
WGUS74 KFWD 210403
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1102 PM CDT WED JUN 20 2007
TXC181-210430-
GRAYSON TX-
1102 PM CDT WED JUN 20 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHEASTERN GRAYSON COUNTY...
AT 1058 PM CDT...SCATTERED SHOWERS CONTINUED ACROSS GRAYSON
COUNTY...GENERALLY IN AREAS THAT HAD NOT YET RECEIVED FLOODING
RAINS. RESIDUAL FLOODING IS LIKELY STILL OCCURRING IN NORTHEASTERN
PORTIONS OF THE COUNTY. THE WARNING EXPIRES AT 1130 PM AND WILL
LIKELY BE REPLACED WITH AN AREAL FLOOD WARNING TO HANDLE THE
RESIDUAL FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EISENHOWER
STATE PARK...HENDRIX...POTTSBORO AND DENISON
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3363 9675 3359 9661 3364 9638 3377 9638
3390 9658 3384 9672
$$000
WGUS74 KFWD 210429
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1129 PM CDT WED JUN 20 2007
TXC181-210439-
GRAYSON TX-
1129 PM CDT WED JUN 20 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM CDT FOR
NORTHEASTERN GRAYSON COUNTY...
THIS WARNING WILL BE SHORTLY BE REPLACED WITH AN AREAL FLOOD WARNING
TO HANDLE THE RESIDUAL FLOODING.
LAT...LON 3363 9675 3359 9661 3364 9638 3377 9638
3390 9658 3384 9672
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 6:36 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 20, 6:36 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 636 PM CDT WED JUN 20 2007 .AVIATION... /00Z TAF PERIOD/ FORECAST FOCUS IS ON THE MESOSCALE CONVECTIVE VORTEX /MCV/ OVER SOUTHWEST OKLAHOMA...WHICH SHOULD MOVE INTO WESTERN NORTH TEXAS BETWEEN 00Z AND 06Z. AS A MODEST /20KT/ LOW LEVEL JET KICKS IN TONIGHT...CONVECTION SHOULD RAPIDLY BLOSSOM NEAR THE MCV. AT THIS TIME...IT IS DIFFICULT TO PINPOINT EXACTLY WHERE AND WHEN CONVECTION WILL DEVELOP. THEREFORE...WILL CARRY VCTS AND CB IN THE METROPLEX TAFS FROM 07Z THROUGH 12Z. THUNDERSTORMS WILL BE POSSIBLE AGAIN DURING THE AFTERNOON. WILL USE CB MENTION TO HINT AT T-STORMS AFTER 17Z. LATE MORNING/AFTERNOON T-STORM FORECAST WILL LARGELY HINGE ON LOCATION/EVOLUTION OF MCV/S ACROSS THE REGION DURING THE LATE OVERNIGHT PERIOD. LOCALIZED SUBSIDENCE REGIONS MAY KEEP PRECIP OUT OF TAF SITES TOMORROW AFTERNOON...BUT ONLY TIME WILL TELL THE DEVELOPMENT OF THESE MESOSCALE FEATURES. FOR ACT...SIMILAR FORECAST TO METROPLEX SITES. HOWEVER...LIGHT ECHOES ALONG AND SOUTH OF A GOLDTHWAITE TO KILLEEN TO PALESTINE LINE...AND MOVING NORTH...WILL WARRANT VCSH MENTION AT ACT THROUGH 03Z. CURRENT THINKING LENDS BEST PRECIP CHANCES OVERNIGHT NORTH OF ACT. HOWEVER...WILL CONTINUE TO MONITOR DEVELOPING CONDITIONS. SCHULTZ && .DISCUSSION... /ISSUED 400 PM CDT WED JUN 20 2007/ FLASH FLOOD WATCH NOW IN EFFECT FOR AREA OF ONGOING CONVECTION. SFC BOUNDARY WAS THE FOCUS FOR INITIAL REDEVELOPMENT DURING THE EARLY AFTERNOON. HIGH CAPE WITH ZERO CIN IN NE CWA. ALTHOUGH THIS ACTIVITY WILL GRADUALLY WANE THIS EVENING...MORE WIDESPREAD CONVECTION IS EXPECTED TO DEVELOP AFTER MIDNIGHT. UPPER TROUGHING HAS DEVELOPED IN THE WAKE OF NOCTURNAL MCS. CYCLONIC SPIN EVIDENT ACROSS OKLAHOMA IN VISIBLE SATELLITE. MODELS PROG FEATURE TO EASE SOUTH...RIDING ALONG THE EASTERN PERIPHERY OF UPPER RIDGE. AS THE LOW MOVES SOUTH...UPWARD MOTION WILL INCREASE WITH TIME...HELPING TO INITIATE AND MAINTAIN NOCTURNAL CONVECTION ACROSS NORTHERN PORTIONS OF CWA. THE 500 AND 700MB HEIGHT MINIMA WILL BE NEAR THE NW ZONES LATE TONIGHT...WITH INTENSIFYING WARM AND MOIST ADVECTION TO THE EAST OVER NC TEXAS. CONVECTION MAY LINGER INTO MIDDAY THURSDAY. RIDGE WILL NOT RECOVER FROM THE BEATING IT TOOK LAST NIGHT. WEAKNESS BETWEEN HAWAIIAN HIGH AND BERMUDA HIGH WILL PERSIST THROUGHOUT THE FORECAST PERIOD. THE TROUGH MAY EVEN INTENSIFY NEXT WEEK. DESPITE PREVIOUS DRIER PROGNOSES AND STRONG CLIMATOLOGICAL FORCING TO THE CONTRARY...THE WET PATTERN IS NOW A SHARED FEATURE AMONG MODELS. KEEP THE UMBRELLAS HANDY. 25 CLIMATE... 400 PM CDT THE SUMMER SOLSTICE IS THURSDAY JUNE 21 AT 106 PM CDT. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 91 72 92 73 / 50 50 40 30 30 WACO, TX 73 91 70 92 72 / 40 40 40 30 30 PARIS, TX 72 91 69 92 71 / 50 40 40 30 30 DENTON, TX 73 91 70 91 72 / 60 50 40 30 30 MCKINNEY, TX 73 90 70 91 71 / 60 50 40 30 30 DALLAS, TX 74 91 74 92 73 / 50 50 40 30 30 TERRELL, TX 74 91 70 92 72 / 40 50 40 30 30 CORSICANA, TX 73 91 71 92 72 / 30 40 40 30 30 TEMPLE, TX 72 92 71 91 72 / 30 40 40 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MIDNIGHT TONIGHT TO 6 AM CDT THURSDAY FOR THE FOLLOWING ZONES: TXZ091>093-102>104-118-119. FLASH FLOOD WATCH UNTIL 6 AM CDT THURSDAY FOR THE FOLLOWING ZONES: TXZ094-095-105-106-120. && SCHULTZ
Hazardous weather outlook, Jun 20, 6:00 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 600 PM CDT WED JUN 20 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 600 PM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. RAIN FALLING ON SATURATED GROUNDS WILL CREATE THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED ALONG AND NORTHEAST OF A BOWIE...TO FORT WORTH...TO DALLAS...TO COOPER LINE THROUGH 6 AM. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH TUESDAY...ESPECIALLY IN THE AFTERNOON HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALIZED FLOODING AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE WEST OF INTERSTATE 35 OVERNIGHT. SCHULTZ
In the hours before
Special weather statement, Jun 20, 2:40 PM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
240 PM CDT WED JUN 20 2007
TXZ105-202015-
HUNT TX-
240 PM CDT WED JUN 20 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN HUNT COUNTY
AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF GREENVILLE...MOVING NORTHEAST AT
40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE WOLFE CITY.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3319 9622 3313 9609 3327 9585 3341 9584
3339 9606Special weather statement, Jun 20, 2:59 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
259 PM CDT WED JUN 20 2007
TXZ106-107-202030-
DELTA TX-HOPKINS TX-
259 PM CDT WED JUN 20 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL DELTA COUNTY
NORTHEASTERN HOPKINS COUNTY
AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF SULPHUR SPRINGS...MOVING
NORTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3320 9556 3314 9543 3323 9529 3338 9529
3345 9553Local storm report, Jun 20, 4:14 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
414 PM CDT WED JUN 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 1 N PARIS 33.68N 95.55W
06/20/2007 LAMAR TX EMERGENCY MNGR
HOTEL ROOF AND TREES DAMAGED ON THE NORTH SIDE OF PARISLocal storm report, Jun 20, 5:34 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CDT WED JUN 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG PARIS 33.67N 95.55W
06/20/2007 LAMAR TX TRAINED SPOTTER
ROOF DAMAGE ON HWY 271 AND LOOP 286 IN PARIS. MOTEL AND
RESTAURANT SUSTAINED ROOF DAMAGE. POWERLINES DOWN.Local storm report, Jun 20, 5:37 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR EVENT TIME
NATIONAL WEATHER SERVICE FORT WORTH TX
537 PM CDT WED JUN 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG PARIS 33.67N 95.55W
06/20/2007 LAMAR TX TRAINED SPOTTER
ROOF DAMAGE ON HWY 271 AND LOOP 286 IN PARIS. MOTEL AND
RESTAURANT SUSTAINED ROOF DAMAGE. POWERLINES DOWN.Special weather statement, Jun 20, 7:10 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 710 PM CDT WED JUN 20 2007 TXZ093-210045- GRAYSON TX- 710 PM CDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN GRAYSON COUNTY AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF DENISON...MOVING NORTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...DENISON AND HENDRIX. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3359 9658 3360 9637 3389 9636 3387 9663
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:10 PM CDT | Special Weather Statement | FWD | Grayson | 35 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.